Format

Send to:

Choose Destination
See comment in PubMed Commons below
Naunyn Schmiedebergs Arch Pharmacol. 1981 Apr;316(2):165-71.

Postocclusive cutaneous vasodilatation mediated by substance P.

Abstract

1. The cutaneous vasodilatation following arterial occlusion ("reactive hyperemia") was studied in the rat hind paw. A peak increase in venous outflow of 200-250% was observed within 1 min after a 3 min occlusion period. 2. Chronic denervation as well as capsaicin pretreatment reduced the postocclusive cutaneous vasodilatation by more than 60% (P less than 0.01). This demonstrates that the reactive vasodilatation is of neurogenic origin and mediated by small diameter afferent fibres. 3. Reduction of the postocclusive cutaneous vasodilatation after histamine depletion by compound 48/80 indicates the involvement of histamine. 4. Among all neuropeptides known to occur in primary sensory neurones only substance P and vasoactive intestinal polypeptide cause vasodilatation when infused i.a. into the rat paw. In contrast to antidromic sensory nerve stimulation or i.a. substance P infusion, vasoactive intestinal polypeptide does not cause plasma extravasation. The vasodilator potency of vasoactive intestinal polypeptide is about 1/500 of substance P in the rat paw. Therefore only substance P is able to mimic the reactive vasodilatation. 5. It is concluded that the postocclusive cutaneous vasodilatation is caused mainly by the release of substance P from peripheral endings of small diameter nerve fibres. The "axon reflex", also involving neurogenic vasodilatation, is assumed to be exerted by the same mechanism.

PMID:
6165899
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk